Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 99, NWS Charleston, SC

July 17, 2013Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 17, 2013, 5:29 PM EDT for Berkeley County, South Carolina. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2013, 5:29 PM EDT (21:29 UTC)
Expired
Jul 17, 2013, 6:30 PM EDT
In force
61 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Berkeley County, SC

The radar

The Columbia radar (KCAE), 110 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 5:33 PM EDTTSTM WND DMG1 E Old Santee Canal St, SC2 TREES DOWN ON WADBOO CREEK FARM. TIME ESTIMATED BY RADAR.
Jul 17, 5:33 PM EDTTSTM WND DMG2 N Old Santee Canal St, SCMINOR FLOODING AND A TREE DOWN AT THE INTERSECTION OF HIGHWAY 52 AND HIGHWAY 17A NEAR MONCKS CORNER. TIME ESTIMATED BY RADAR.
Jul 17, 5:43 PM EDTHAIL 0.88Moncks Corner, SCNICKEL SIZE HAIL AND MINOR STREET FLOODING IN MONCKS CORNER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2346 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

258 
WUUS52 KCHS 172129
SVRCHS
SCC015-172230-
/O.NEW.KCHS.SV.W.0099.130717T2129Z-130717T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT WED JUL 17 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 630 PM EDT

* AT 529 PM EDT...METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...
  NEAR MONCKS CORNER...MOVING WEST AT 15 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  MONCKS CORNER...OLD SANTEE CANAL STATE PARK...PINOPOLIS...SOUTHERN
  LAKE MOULTRIE...NORTHERN LAKE MOULTRIE...CROSS...EADYTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3309 7994 3322 8034 3326 8036 3328 8035
      3327 8031 3330 8026 3335 8024 3338 8025
      3339 8023 3345 8022 3345 8021 3346 8021
      3345 8017 3346 8017 3345 8016 3346 8015
      3333 7975
TIME...MOT...LOC 2129Z 107DEG 15KT 3322 8002

$$
4 follow-up statements
685 
WWUS52 KCHS 172135
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
535 PM EDT WED JUL 17 2013

SCC015-172230-
/O.CON.KCHS.SV.W.0099.000000T0000Z-130717T2230Z/
BERKELEY SC-
535 PM EDT WED JUL 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF BERKELEY COUNTY...

AT 535 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR PINOPOLIS...MOVING WEST AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...CROSS...EADYTOWN...MONCKS CORNER...PINOPOLIS...
EASTERN LAKE MARION...NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL STATE
PARK AND SOUTHERN LAKE MOULTRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON LAKE MOULTRIE...PREPARE FOR THE RAPID ONSET OF DANGEROUS
THUNDERSTORM CONDITIONS WHICH CAN RAPIDLY CAPSIZE AND SINK A BOAT.
LIGHTNING WILL ALSO POSE A HAZARD TO ANYONE ON THE LAKE. REMEMBER...
LIGHTNING CAN STRIKE 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU
CAN HEAR THUNDER...YOU ARE WITHIN STRIKING DISTANCE. GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3309 7994 3322 8034 3326 8036 3328 8035
      3327 8031 3330 8026 3335 8024 3338 8025
      3339 8023 3345 8022 3345 8021 3346 8021
      3345 8017 3346 8017 3345 8016 3346 8015
      3333 7975
TIME...MOT...LOC 2135Z 107DEG 15KT 3323 8005

$$
620 
WWUS52 KCHS 172147
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
547 PM EDT WED JUL 17 2013

SCC015-172230-
/O.CON.KCHS.SV.W.0099.000000T0000Z-130717T2230Z/
BERKELEY SC-
547 PM EDT WED JUL 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF BERKELEY COUNTY...

AT 547 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR CHICORA...MOVING WEST AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

AT 543 PM EDT...THE PUBLIC REPORTED NICKEL SIZE HAIL IN MONCKS 
CORNER.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...CROSS...EADYTOWN...MONCKS CORNER...PINOPOLIS...
EASTERN LAKE MARION...NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL STATE
PARK AND SOUTHERN LAKE MOULTRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3309 7994 3322 8034 3326 8036 3328 8035
      3327 8031 3330 8026 3335 8024 3338 8025
      3339 8023 3345 8022 3345 8021 3346 8021
      3345 8017 3346 8017 3345 8016 3346 8015
      3333 7975
TIME...MOT...LOC 2147Z 107DEG 15KT 3324 8011

$$
708 
WWUS52 KCHS 172153
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
553 PM EDT WED JUL 17 2013

SCC015-172230-
/O.CON.KCHS.SV.W.0099.000000T0000Z-130717T2230Z/
BERKELEY SC-
553 PM EDT WED JUL 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF BERKELEY COUNTY...

AT 554 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR CHICORA...MOVING WEST AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3309 7994 3322 8033 3323 8034 3328 8035
      3327 8033 3327 8032 3327 8031 3328 8029
      3328 8028 3330 8026 3332 7988 3333 7975
TIME...MOT...LOC 2154Z 107DEG 15KT 3325 8014

$$
202 
WWUS52 KCHS 172207
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
607 PM EDT WED JUL 17 2013

SCC015-172216-
/O.CAN.KCHS.SV.W.0099.000000T0000Z-130717T2230Z/
BERKELEY SC-
607 PM EDT WED JUL 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BERKELEY COUNTY
HAS BEEN CANCELLED...

AT 606 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

HOWEVER...AN ADDITIONAL SEVERE THUNDERSTORM WARNING REMAINS IN 
EFFECT FOR PORTIONS OF BERKELEY AND DORCHESTER COUNTIES THROUGH 645 
PM.

LAT...LON 3309 7994 3322 8033 3323 8034 3328 8035
      3327 8033 3327 8032 3327 8031 3328 8029
      3328 8028 3330 8026 3332 7988 3333 7975
TIME...MOT...LOC 2206Z 107DEG 15KT 3326 8020

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:59 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 17, 3:59 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT WED JUL 17 2013

.SYNOPSIS...
HIGH PRESSURE CENTERED NORTH OF THE AREA WILL WEAKEN AND
SHIFT OFFSHORE LATER THIS WEEK WHILE A TROUGH OF LOW PRESSURE
PERSISTS INLAND. A WEAKENING COLD FRONT WILL APPROACH FROM THE
NORTHWEST EARLY NEXT WEEK...LIKELY REMAINING NORTH AND WEST OF THE
AREA BUT STILL CLOSE ENOUGH TO YIELD HIGHER THAN NORMAL RAIN
CHANCES.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A BACKDOOR COLD FRONT WAS POSITIONED ACROSS NORTH-CENTRAL SOUTH
CAROLINA LATE THIS AFTERNOON AND WAS SLOWLY DROPPING SOUTHWARD.
AHEAD OF THE BOUNDARY...STRONG COMPRESSIONAL HEATING HAS PUSHED
TEMPERATURES WELL INTO THE LOWER AND MID 90S. THIS HAS MADE THE
ATMOSPHERE QUITE UNSTABLE...ESPECIALLY ACROSS SOUTHEAST SOUTH
CAROLINA WHERE LATE AFTERNOON MESOANALYSIS DEPICTS SBCAPE VALUES
AROUND 4500 J/KG AND LI/S DOWN TO -6 OR -7C. CONVECTION HAS BECOME
BETTER ORGANIZED ACROSS THE MIDLANDS...PEE DEE AND GRAND STRAND
LATE THIS AFTERNOON...AND STORMS SHOULD PROPAGATE SOUTHWARD WITH
THE ASSISTANCE OF OUTFLOW/COLD POOLING. ADDITIONAL CONVECTION
SHOULD BE ABLE TO INITIATE AS OUTFLOW BOUNDARIES INTERACT WITH
EACH OTHER AND THE SEA BREEZE. THERE IS THE POTENTIAL FOR SEVERE
WEATHER GIVEN THESE CONDITIONS...WITH DAMAGING WINDS AND LARGE
HAIL POSSIBLE. THE GREATEST SEVERE THREAT IS ACROSS INLAND
SOUTHEAST SOUTH CAROLINA THROUGH EARLY EVENING. IN ADDITION...ANY
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND
LOCALLY HEAVY RAINFALL.

LATER TONIGHT...DEEP LAYERED RIDGING WILL PREVAIL ACROSS THE OHIO
AND MIDDLE MISSISSIPPI VALLEYS WHILE AT THE SURFACE THE BACKDOOR
FRONT WILL BECOME DIFFUSE AS IT SHIFTS ACROSS THE AREA. HIGH
RESOLUTION MESOSCALE MODELS SHOW ISOLATED CONVECTION POSSIBLY
CONTINUING ACROSS INLAND AREAS...ESPECIALLY IN SOUTHEAST
GEORGIA...THROUGH LATE EVENING. THEN...CONVECTION SHOULD DISSIPATE
LEAVING RAIN-FREE CONDITIONS ARE CLEARING SKIES FOR THE OVERNIGHT
HOURS. LOWS WILL BE IN THE LOWER TO MID 70S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
HIGH PRESSURE WILL CONTINUE TO SHIFT OFFSHORE THROUGH THE PERIOD AS
DEEP LOW PRESSURE SETS UP FROM THE GREAT LAKES SOUTHWARD INTO THE
GULF OF MEXICO. THE DEEPEST MOISTURE THURSDAY LOOKS TO BE ACROSS
SOUTH CAROLINA...ACROSS SOUTHEAST GEORGIA FRIDAY AND THEN ACROSS THE
ENTIRE AREA SATURDAY AS MOIST SOUTHWEST FLOW INCREASES AHEAD OF AN
APPROACHING COLD FRONT. IN GENERAL THE BEST RAIN CHANCES WILL BE
DURING THE AFTERNOON/EVENING DURING PEAK HEATING AND GREATEST
INFLUENCE OF THE SEA BREEZE.

TEMPERATURES SHOULD GENERALLY BE WITHIN A FEW DEGREES OF NORMAL
THROUGH THE PERIOD.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL RETREAT OVER THE WESTERN ATLANTIC LATE THIS
WEEKEND AS A LARGE TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT
APPROACH THE AREA FROM THE NORTHWEST INTO EARLY NEXT WEEK. CHANCES
OF SHOWERS AND THUNDERSTORMS WILL LIKELY PEAK LATE SUNDAY THROUGH
TUESDAY AS THE COLD FRONT WEAKENS AND STALLS OVER OR NEAR THE AREA
EARLY NEXT WEEK. CHANCES OF PRECIP MAY CONTINUE INTO WEDNESDAY AS
WEAK WAVES OF LOW PRESSURE REDEVELOP NEAR THE STALLED FRONT. OVERALL
HIGH TEMPS SHOULD RANGE IN THE UPPER 80S TO LOWER 90S ON
SUNDAY...BEFORE COOLING A DEGREE OR TWO AS CLOUD COVER AND PRECIP
COVERAGE EXPAND OVER THE AREA MONDAY INTO WEDNESDAY. OVERNIGHT LOWS
SHOULD RANGE BETWEEN THE LOW 70S INLAND TO MID/UPPER 70S ALONG THE
COAST.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
MAINLY VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE 18Z TAF
PERIOD AT KCHS AND KSAV. INCLUDED MENTION OF VCSH AT BOTH TERMINALS
AS ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS DEVELOP THROUGH THE
AFTERNOON. CHANCES DO LOOK SLIGHTLY BETTER AT KCHS FOR
DEVELOPMENT SO HAVE A TEMPO GROUP THERE THROUGH ABOUT 23Z.
REGARDLESS...CONVECTION SHOULD TRANSITION INLAND BY EARLY EVENING AS
THE SEA BREEZE PROPAGATES INLAND. OVERNIGHT...MODELS AGAIN HINT AT
SOME LOW STRATUS/PATCHY FOG BUT WILL MAINTAIN VFR CONDITIONS FOR
NOW DUE TO LOW CONFIDENCE THAT CONDITIONS WILL MATERIALIZE.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL
THROUGH LATE WEEK OUTSIDE MAINLY AFTERNOON/EVENING
ISOLATED/SCATTERED SHOWERS/THUNDERSTORMS. CHANCES OF MVFR CIGS/VSBYS
SHOULD INCREASE EARLY NEXT WEEK WITH THE APPROACH OF A WEAKENING
COLD FRONT FROM THE NORTHWEST.

&&

.MARINE...
TONIGHT...A SOUTH TO SOUTHWEST FLOW REGIME WILL BECOME
ESTABLISHED. WINDS LOOK TO REMAIN AROUND 10 KT OR LESS WITH SEAS 2-3
FT.

THURSDAY THROUGH MONDAY...ATLANTIC HIGH PRESSURE WILL PERSIST
OFFSHORE WITH INLAND LOW PRESSURE TROUGHING THROUGH THE PERIOD.
CONDITIONS MAY HIT ADVISORY CRITERIA THIS WEEKEND INTO EARLY NEXT
WEEK GIVEN THE ENHANCED PRESSURE GRADIENT. SEAS WILL BUILD BUT
SHOULD STAY 5 FT OR LESS GIVEN THE MOSTLY SOUTHWEST FLOW THIS
WEEKEND.

WATERSPOUTS...MAY SEE AN ENHANCED RISK THURSDAY MORNING GIVEN THE
LIGHT WIND FIELDS...MOIST ATMOSPHERE AND POSSIBLE LAND BREEZE
CONVERGENCE LINE.

&&

.TIDES/COASTAL FLOODING...
TIDE LEVELS WILL BE RUNNING HIGH THIS
WEEKEND AND EARLY NEXT WEEK GIVEN THE UPCOMING FULL MOON AND LUNAR
PERIGEE. HOWEVER...SOUTHWEST WINDS AHEAD OF A COLD FRONT SHOULD HELP
KEEP DEPARTURES MINIMAL AND THUS THE THREAT FOR SHALLOW COASTAL
FLOODING AS WELL.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JAQ
SHORT TERM...RJB
LONG TERM...DPB
AVIATION...JHP/RJB
MARINE...JAQ/RJB
TIDES/COASTAL FLOODING...RJB
Hazardous weather outlook, Jul 17, 4:50 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT WED JUL 17 2013

GAZ087-088-099>101-114-115-SCZ040-042>045-047-052-182100-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE-
HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
TIDAL BERKELEY-
450 PM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THERE IS THE POTENTIAL FOR THUNDERSTORMS TO
BECOME SEVERE ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON INTO EARLY THIS EVENING. DAMAGING
WINDS AND LARGE HAIL ARE POSSIBLE WITH ANY SEVERE THUNDERSTORMS.
IN ADDITION...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL ARE
EXPECTED WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

SCZ048>051-182100-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
450 PM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THERE IS THE POTENTIAL FOR THUNDERSTORMS TO
BECOME SEVERE ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON INTO EARLY THIS EVENING. DAMAGING
WINDS AND LARGE HAIL ARE POSSIBLE WITH ANY SEVERE THUNDERSTORMS.
IN ADDITION...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL ARE
EXPECTED WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TIDES/COASTAL FLOODING...TIDE LEVELS WILL BE RUNNING HIGH THIS
WEEKEND AND EARLY NEXT WEEK GIVEN THE UPCOMING FULL MOON AND LUNAR
PERIGEE. HOWEVER...SOUTHWEST WINDS AHEAD OF A COLD FRONT SHOULD HELP
KEEP DEPARTURES MINIMAL AND THUS THE THREAT FOR SHALLOW COASTAL
FLOODING AS WELL.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

GAZ116-118-137-138-140-182100-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
450 PM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

GAZ117-119-139-141-182100-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
450 PM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TIDES/COASTAL FLOODING...TIDE LEVELS WILL BE RUNNING HIGH THIS
WEEKEND AND EARLY NEXT WEEK GIVEN THE UPCOMING FULL MOON AND LUNAR
PERIGEE. HOWEVER...SOUTHWEST WINDS AHEAD OF A COLD FRONT SHOULD HELP
KEEP DEPARTURES MINIMAL AND THUS THE THREAT FOR SHALLOW COASTAL
FLOODING AS WELL.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-182100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
450 PM EDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Jul 17, 4:09 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT WED JUL 17 2013

SCZ043-044-050-172100-
CHARLESTON-DORCHESTER-INLAND COLLETON-
409 PM EDT WED JUL 17 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND COLLETON COUNTIES THROUGH 500 PM EDT...

AT 407 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR DELEMAR CROSSROADS...MOVING NORTHWEST AT
15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MIDDLETON PLACE...MAGNOLIA GARDENS...CAPWELLS CROSSROADS...COOKE
CROSSROADS...DELEMAR CROSSROADS...WESTOE...SLANDS BRIDGE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3286 8051 3305 8036 3288 8008 3275 8020
TIME...MOT...LOC 2009Z 117DEG 12KT 3284 8020
Special weather statement, Jul 17, 4:58 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT WED JUL 17 2013

SCZ045-172130-
INLAND BERKELEY-
458 PM EDT WED JUL 17 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 530 PM EDT...

AT 456 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM JUDGE TOWN TO
BONNEAU TO CORDESVILLE...MOVING WEST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...OLD CORDESVILLE...STONY LANDING...SIMPSON CROSSING...OLD
SANTEE CANAL STATE PARK...PIMLICO...NORTHERN LAKE MOULTRIE...SOUTHERN
LAKE MOULTRIE...WAPPOOLA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3321 7945 3313 7964 3293 7981 3296 7986
      3307 7985 3307 7997 3300 8000 3291 7998
      3290 8001 3300 8006 3300 8012 3315 8032
      3318 8030 3326 8036 3330 8025 3345 8022
      3345 8015 3351 8013 3351 8000 3332 7974
TIME...MOT...LOC 2058Z 079DEG 12KT 3351 8003 3330 7996
          3311 7991

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 4:09 PM EDTSpecial Weather StatementCHSDorchester51 min
Jul 17, 4:58 PM EDTSpecial Weather StatementCHSBerkeley32 min
Jul 17, 5:42 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton63 min
Jul 17, 5:42 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester63 min
Jul 17, 6:08 PM EDTSpecial Weather StatementCHSColleton, Hampton67 min
Jul 17, 6:11 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper64 min
Jul 17, 7:23 PM EDTSpecial Weather StatementCHSHampton52 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.